Hail, Traverse
- When
- June 14, 6:04 AM CST
- Where
- Traverse County, 4 mi SW of Collis
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.617, -96.500
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 14, 2:38 AM CST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 338 AM CDT WED JUN 14 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT CONVECTION ONGOING THIS MORNING IN RESPONSE TO DIFFLUENT PATTERN SUGGESTED BY WATER VAPOR IMAGERY. ISENTROPIC LIFT ALSO NOTED ACROSS THE REGION EARLY THIS MORNING. EXPECTING DEVELOPMENT TO CONTINUE INTO THE MORNING HOURS AS VEERING LOW LEVEL JET WILL MAXIMIZE WAA OVER THE AREA. RUC IS SHOWING THIS FOR THE NEXT SEVERAL HOURS. HAVE ALSO KEPT SLIGHT CHANCE AREA ACROSS THE EAST INTO EARLY AFTERNOON. AS POTENT UPPER TROUGH MOVES INTO THE ROCKIES...EXPECT LOW PRESSURE TO DEVELOP LATER THIS AFTERNOON ACROSS EASTERN MT/WY AS STRONG SE WINDS DEVELOP ALL ACROSS THE CWA. WILL SEE BREEZY TO WINDY CONDITIONS ESPECIALLY ACROSS CENTRAL SD. NOT TOO EXCITED ABOUT WIND ADVISORY POTENTIAL TODAY AS 925 MB WINDS ON NAM/GFS AROUND 25 TO 30 KTS...WILL HAVE TO BE MONITORED THOUGH. SHOULD SEE CONVECTION BEGINNING THIS AFTERNOON ACROSS EASTERN MT/WY AND WESTERN SD AS INTENSE HEATING SHOULD BEGIN TO ERODE THE STRONG CAP THAT WILL BE IN PLACE. ACTIVITY WILL MOVE INTO CENTRAL SD LATE AFTERNOON/EVENING HOURS AND EVENTUALLY HEAD FARTHER EAST AS LOW LEVEL JET GETS GOING AGAIN TONIGHT. EXAMINATION OF SVR PARAMETERS SUGGESTS HAIL AND HIGH WINDS ARE DEFINITELY POSSIBLE WITH SOME OF THE STORMS THAT DEVELOP. VERY WARM 700 MB TEMPS MOVE IN FOR THURS AND HAVE DOUBTS ABOUT CONVECTION CHANCES. HAVE DROPPED POPS TO SLIGHT CHANCE WHERE 700 MB TEMPS ARE WARMEST AND CONTINUED 30 POPS ACROSS NORTHERN COUNTIES WHERE CAP SHOULD BE A TAD WEAKER. STILL EXPECTING BETTER CHANCES FOR CONVECTION THURS EVENING AS TEMPS ALOFT COOL A BIT AND SFC BOUNDARY TRACKS INTO THE EASTERN CWA. STILL LIKING THE GFS IDEA OF A SLOWER FRONT PROGRESSION AND HAVE USED THIS THINKING FOR WINDS/PRECIP CHANCES. ANOTHER WAVE TRACKS NE ACROSS THE AREA FOR FRI AND HAVE LEFT POPS/WX ALONE FOR THIS PERIOD. TEMPERATURES WERE RAISED A FEW DEGREES ACROSS THE SW COUNTIES THIS AFTERNOON WITH VERY WARM 850 MB TEMPS MOVING IN. YESTERDAY PIERRE REACHED 97 AND EXPECTING MORE OF THE SAME TODAY. HIGHS ON FRIDAY WERE DROPPED A FEW DEGREES ACROSS THE NORTHERN AND WESTERN COUNTIES. LOW TEMPERATURES TONIGHT WILL BE VERY MILD...ON THE ORDER OF MID 60S TO LOW 70S WITH THERMAL RIDGE IN PLACE AND SE SFC WINDS STAYING UP OVERNIGHT. .LONG TERM...SATURDAY THROUGH TUESDAY BIGGEST CHALLENGE IN THE EXTENDED DEALS WITH PCPN CHANCES SUNDAY NIGHT THROUGH MONDAY NIGHT AND TEMPS. MODELS ALL AGREE ON 5H LOW PASSING NORTH OF CWA...FLATTENING RIDGE OVER CWA BY BEGINNING OF CWA. WITH QUICK MOVING ZONAL FLOW ALOFT...SHORTWAVES DONT REALLY GET A CHANCE TO IMPACT CWA TO MUCH. BY SUNDAY NIGHT FLOW BEGINS TO BACK WITH A WARM FRONT SURGING NORTH ACROSS ERN SD. GFS SHOWS THIS FEATURE VERY WELL...AND CANADIAN ENSEMBLES AGREE WITH 5H AND 7H FEATURES. THE 18Z DGEX IS NOT AS BULLISH WITH WARM PUSH DURING SUNDAY NIGHT. WITH 85H JET INCREASING TO 30+ KTS ACROSS THE EAST AND BOUNDARY LIFTING NORTH ALONG WITH DECENT MOISTURE ADVECTION...HAVE ADDED SLGT CHC TSRA TO ERN SD FOR SUNDAY NIGHT. QUESTION THEN TURNS TOWARD MONDAY. BUYING INTO GFS SOLN...7H WARMS TO +12 TO +13 WITH RH VALUES FALLING TO SUB 20%. AGAIN...THE CANADIAN ENSEMBLES SUPPORT THIS THINKING. BECAUSE OF THIS...HAVE KEPT IN SLGT CHC MONDAY MORNING POPS IN CASE WARMFRONTAL SURGE IS A BIT SLOWER...THEN HAVE REMOVED MENTION OF PCPN FOR MONDAY DUE TO DRY AND WARM LAYERS...AND NOW SLOWER MOVEMENT OF LOW PRESSURE IN WRN SD. MONDAY NIGHT KEPT SLGT CHC -TSRA IN ACROSS THE EAST...ALTHO THE GFS POINTS TOWARD TUESDAY AS WHEN COLD FROPA COMES THROUGH. ADMIT THAT THE GFS HAS BEEN A BIT WISHY-WASHY LATELY SO NOT CONTENT TO PUT FULL FAITH INTO THAT MODEL. TEMP WISE...DID NUDGE UP TEMPS/DWPTS FOR SUNDAY NIGHT/MONDAY WITH WARMFRONTAL PASSAGE. OTW INHERITED TEMP GRIDS LOOKED OK FOR THE MOST PART. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && TT/DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 542 AM CDT WED JUN 14 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-151045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 542 AM CDT WED JUN 14 2006 /442 AM MDT WED JUN 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL PERSIST EARLY THIS MORNING ACROSS NORTH CENTRAL AND NORTHEASTERN SOUTH DAKOTA. HAIL AND HEAVY RAIN IS POSSIBLE...ESPECIALLY OVER EDMUNDS...MCPHERSON AND BROWN COUNTIES THROUGH 8 AM CDT. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE LIKELY. ISOLATED STORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON FOR NORTHEASTERN SOUTH DAKOTA. LATER TONIGHT MORE STORMS ARE EXPECTED ACROSS CENTRAL SOUTH DAKOTA AND WILL MOVE EAST OVERNIGHT. SEVERE STORMS ARE POSSIBLE WITH HAIL...HIGH WINDS AND CLOUD TO GROUND LIGHTNING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR STORMS EXIST THROUGH FRIDAY EVENING. ISOLATED SEVERE WEATHER IS POSSIBLE THURSDAY AFTERNOON AND EVENING ACROSS EASTERN SOUTH DAKOTA WITH HAIL AND LIGHTNING BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS MORNING ACROSS NORTHEASTERN SOUTH DAKOTA. ACTIVATION MAY BE NEEDED THIS EVENING ACROSS CENTRAL SOUTH DAKOTA. TT
The Aberdeen radar (KABR), 150 km away, was scanning. The volume nearest the first event began at 12:04 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516830, 5516831.